I am concerned. I was dizzy several times today and when I checked my BP it was 155/100. I have left ventrical hypertrophy, I am 56 and on 4 BP meds, Lipton and exercise regularly. My cardiologist doubled my dosage of atenolol (50 mg) He said it would increase the heart blood flow. Could this cause the elevated BP and the dizzyness?
Your symptoms of dizziness could be due to postural hypotension, a condition in which the peripheral arteries dilate, leading to pooling of blood in the peripheries. This in effect causes decreased circulation of blood resulting in dizziness/lightheadedness. This is more pronounced if the person stands up from a lying down position. This is detected by recording the blood pressure recordings in the sitting, standing and lying down positions. If the variations in blood pressure recordings are more than 10 mmHg, it is diagnosed as postural hypotension/Orthostatic Hypotension. Please check with your doctor to rule out this condition.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.